Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 110, NWS Midland/Odessa, TX

September 13, 20255 counties in Texas

NWS Midland/Odessa, TX issued this flash flood warning at Sep 13, 2025, 5:26 PM CDT for 5 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2025, 5:26 PM CDT (22:26 UTC)
Expired
Sep 13, 2025, 8:30 PM CDT
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Borden County, TX, Dawson County, TX, Howard County, TX, Martin County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 54 km from the middle of the area, began a volume at 22:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 6:30 PM CDTFLASH FLOOD4 Ese Lenorah, TXPublic report of flash flooding with cars stranded on State Hwy 176 east of Grady shared on social media. Time estimated.
Sep 13, 6:30 PM CDTFLASH FLOODFlower Grove, TXPictures of significant flooding with water covering the road on State Highway 137 just south of Flower Grove in Martin County shared on social media.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 64 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 10.4 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2025-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2025-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
106 J/kg
Mixed-layer CIN
-170 J/kg
Mixed-layer LCL
964 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
167 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

138 
WGUS54 KMAF 132226
FFWMAF
TXC033-115-227-317-329-140130-
/O.NEW.KMAF.FF.W.0110.250913T2226Z-250914T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
526 PM CDT Sat Sep 13 2025

The National Weather Service in Midland/Odessa has issued a

* Flash Flood Warning for...
  Southwestern Borden County in western Texas...
  Southern Dawson County in western Texas...
  Western Howard County in western Texas...
  Martin County in western Texas...
  Northeastern Midland County in western Texas...

* Until 830 PM CDT.

* At 526 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  with localized higher totals have fallen. Flash flooding is 
  ongoing or expected to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Midland, Ackerly, Greenwood, Stanton, Lenorah, Luther, Tarzan, 
  Stanton Municipal Aiport, Knott, Courtney, Sparenberg, Klondike, 
  Tenmile, Patricia, Vealmoor and Big Spring McMahon-Wrinkle Airpark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3268 10213 3264 10169 3263 10149 3252 10141
      3220 10154 3209 10177 3209 10178 3207 10178
      3195 10178 3194 10199 3206 10209 3253 10213

FLASH FLOOD...RADAR INDICATED

$$

Lindsey
1 follow-up statement
075 
WGUS74 KMAF 140109
FFSMAF

Flash Flood Statement
National Weather Service Midland/Odessa TX
809 PM CDT Sat Sep 13 2025

TXC033-115-227-317-329-140130-
/O.CON.KMAF.FF.W.0110.000000T0000Z-250914T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Borden TX-Dawson TX-Howard TX-Martin TX-Midland TX-
809 PM CDT Sat Sep 13 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 830 PM CDT THIS 
EVENING FOR SOUTHWESTERN BORDEN, SOUTHERN DAWSON, WESTERN HOWARD, 
MARTIN AND NORTHEASTERN MIDLAND COUNTIES...

At 809 PM CDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 1 and 2 inches of rain have 
fallen. Flash flooding is ongoing or expected to begin shortly.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Radar.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  Midland, Ackerly, Greenwood, Stanton, Lenorah, Luther, Tarzan, 
  Stanton Municipal Aiport, Knott, Courtney, Sparenberg, Klondike, 
  Tenmile, Patricia, Vealmoor and Big Spring McMahon-Wrinkle Airpark.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3268 10213 3264 10169 3263 10149 3252 10141
      3220 10154 3209 10177 3209 10178 3207 10178
      3195 10178 3194 10199 3206 10209 3253 10213

FLASH FLOOD...RADAR INDICATED

$$

94

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:24 PM CDT, 3 hours 2 minutes earlier. Its key messages:

  • Updated at 224 PM CDT Sat Sep 13 2025
  • Scattered to numerous showers and thunderstorms (40-70 percent chance) will continue across southeast New Mexico, much of the Permian Basin, Upper Trans Pecos, and into the Davis Mountains/ Marfa Plateau through tonight.
  • Locally heavy rain and localized flash flooding will be possible tonight, especially across the southeast New Mexico Plains and northwestern Permian Basin. Isolated severe storms capable of producing damaging winds and large hail will also be possible over these areas through this evening.
  • Dry conditions return for much of next week.
Area forecast discussion, Sep 13, 2:24 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
224 PM CDT Sat Sep 13 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 224 PM CDT Sat Sep 13 2025

- Scattered to numerous showers and thunderstorms (40-70 percent
  chance) will continue across southeast New Mexico, much of the
  Permian Basin, Upper Trans Pecos, and into the Davis Mountains/
  Marfa Plateau through tonight.

- Locally heavy rain and localized flash flooding will be possible
  tonight, especially across the southeast New Mexico Plains and
  northwestern Permian Basin. Isolated severe storms capable of
  producing damaging winds and large hail will also be possible
  over these areas through this evening.

- Dry conditions return for much of next week.

&&

.SHORT TERM...
(This afternoon through Sunday night)
Issued at 224 PM CDT Sat Sep 13 2025

An upper-level trough remains positioned across the Rocky
Mountains and into the Desert Southwest early this afternoon,
while upper-level ridging extends from eastern portions of Texas
to the Mississippi Valley region. Mesoscale analysis shows a
region of enhanced deep layer moisture (precipitable water values
between 1.4-1.6 inches) extending from southeast New Mexico into
the Upper Trans Pecos region, Guadalupe/Davis Mountains, Van Horn
Corridor, Marfa Plateau, and western Big Bend region ahead of the
approaching trough axis to our west. A broken band of rain showers
with isolated embedded thunderstorms has affected much of this
above mentioned region this morning into early this afternoon,
with a few locations picking up to between a quarter and a half
inch of rain over parts of southwest Texas, including the Davis
Mountains and Marfa Plateau region, as well as around Tatum in
northern Lea county.

The upper-level trough will gradually shift toward the
central/southern Rockies and adjacent high plains tonight into
Sunday morning. Shortwave impulses embedded within the resultant
southwesterly flow aloft will continue to translate across
southeast New Mexico into portions of west Texas through this time
frame. Short range and high resolution CAMs remain in relatively
good agreement with additional development of showers and
thunderstorms across much of southeast New Mexico and into the
northwestern/western Permian Basin, Upper Trans Pecos, and into
southwest Texas later this afternoon into this evening, before the
complex of rain showers/embedded thunderstorms potentially move
into portions of the Permian Basin and Trans Pecos region
overnight. We will keep rain chances fairly high (50-70%) over
areas mainly along and west of a Lamesa-Kermit-Fort Davis-Marfa-
Presidio line through this tonight, with lower chances (20-
50 percent) across much of the rest of the area. We will continue
to monitor for a low end severe weather risk across southeast New
Mexico into the northwestern Basin as well as over the Guadalupe
Mountains this afternoon/evening where CAPE values up to 1000-
2000 J/KG may coincide with up to 30-40 kt of effective bulk
shear. The primary concerns will be a localized hail/damaging wind
threat. Locally heavy rainfall will be also be possible late this
afternoon into this evening/late tonight, especially over
southeast New Mexico and portions of the Permian Basin, where
localized rainfall amounts up to 1-2" may be possible as the
complex of showers/storms moves into these areas. We will be
monitoring closely for localized flash flooding concerns over
these locations through tonight.

The upper-level trough will lift toward the central Plains on
Sunday, allowing for a more zonal flow aloft to take shape across
southeast New Mexico and a good portion of west Texas. Additional
shortwave impulses embedded within this flow along with abundant
moisture will bring a continued good chance (40-60 percent) of
showers and thunderstorms to the Permian Basin, Trans Pecos, and
the Davis Mountains/Marfa Plateau/Big Bend region on Sunday. A few
storms will still be capable of producing locally heavy rainfall.
Highs on Sunday will range from the mid 80s to lower 90s over
most of the region, except in the mid 90s to around 100 degrees
along the Rio Grande. Overnight lows tonight and Sunday night will
mostly range in the 60s, except lower 70s along the Rio Grande.

&&

.LONG TERM...
(Monday through Friday)
Issued at 224 PM CDT Sat Sep 13 2025

No significant changes were made to the extended portion of the
forecast. Residual moisture may aid in the development of isolated
to scattered showers/storms over portions of the Permian Basin and
into the southwest mountains on Monday. Weak ridging aloft
generally builds across our forecast area, with dry conditions
generally expected through the Tuesday-Friday time frame. Highs
will mostly range in the 80s to lower 90s each day with lows
mainly in the 60s, except for a few readings in the mid to upper
50s over higher elevation areas and in the lower 70s along the Rio
Grande.

&&

.AVIATION...
(18Z TAFS)
Issued at 1222 PM CDT Sat Sep 13 2025

Generally VFR conditions expected at all sites today. Showers are
currently evident at/around HOB, INK, PEQ, and FST. This activity
will persist through the afternoon. In addition, have also included
PROB30s for thunderstorms at all sites except MAF through this
evening. Drops to MVFR visibility will be possible for any
thunderstorm that moves over any of the terminals. Otherwise, gusty
southeasterly winds diminish later this evening.
&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               91  69  87  67 /   0  40  50  20
Carlsbad                 87  64  89  64 /  60  60  10  10
Dryden                   92  72  90  70 /  10  20  40  10
Fort Stockton            89  68  90  67 /  40  30  60  10
Guadalupe Pass           80  61  82  62 /  60  60  10  10
Hobbs                    84  63  86  63 /  50  70  30  10
Marfa                    82  60  82  59 /  50  60  60  20
Midland Intl Airport     90  70  89  67 /  10  40  40  20
Odessa                   89  68  88  67 /  20  40  40  20
Wink                     89  67  90  67 /  30  50  30  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...None.
&&

SHORT TERM...21
LONG TERM....21
AVIATION...13

In the hours before

Special weather statement, Sep 13, 3:48 PM CDT, 1 hour 38 minutes before
.Special Weather Statement
National Weather Service Midland/Odessa TX
348 PM CDT Sat Sep 13 2025

TXZ061-068-132130-
Crane TX-Ector TX-
348 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ECTOR AND NORTH
CENTRAL CRANE COUNTIES THROUGH 430 PM CDT...

At 348 PM CDT, Doppler radar was tracking a strong thunderstorm 13
miles south of West Odessa, or 18 miles southwest of Odessa, moving
northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Odessa, West Odessa, and Pleasant Farms.

This includes Interstate 20 between mile markers 104 and 119.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3158 10250 3167 10261 3193 10243 3182 10229
      3170 10229
TIME...MOT...LOC 2048Z 231DEG 12KT 3164 10250

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

21
Special weather statement, Sep 13, 4:04 PM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
404 PM CDT Sat Sep 13 2025

TXZ046-051-132145-
Martin TX-Dawson TX-
404 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MARTIN AND
SOUTHEASTERN DAWSON COUNTIES THROUGH 445 PM CDT...

At 404 PM CDT, local law enforcement reported a strong thunderstorm 9
miles west of Ackerly, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Law enforcement.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Ackerly, Sparenberg, Tenmile, and Klondike.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3225 10169 3240 10206 3263 10198 3260 10169
TIME...MOT...LOC 2104Z 295DEG 13KT 3248 10186

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21
Special weather statement, Sep 13, 4:10 PM CDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
310 PM MDT Sat Sep 13 2025

NMZ028-132200-
Eddy County Plains NM-
310 PM MDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN EDDY COUNTY THROUGH
400 PM MDT...

At 310 PM MDT, Doppler radar was tracking a strong thunderstorm over
Hope, moving east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Artesia, Hope, Atoka, Dayton, and Artesia Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3290 10484 3296 10435 3296 10431 3267 10429
      3264 10484
TIME...MOT...LOC 2110Z 263DEG 17KT 3281 10469

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH

21
Special weather statement, Sep 13, 4:11 PM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
311 PM MDT Sat Sep 13 2025

NMZ027-028-132200-
Eddy County Plains NM-Guadalupe Mountains of Eddy County NM-
311 PM MDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN EDDY COUNTY THROUGH
400 PM MDT...

At 311 PM MDT, Doppler radar was tracking a strong thunderstorm near
Lincoln National Forest, or 30 miles north of Pine Springs, moving
east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Lincoln National Forest and Carlsbad Caverns National Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3224 10484 3243 10485 3243 10434 3217 10439
TIME...MOT...LOC 2111Z 275DEG 23KT 3233 10480

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

21
Special weather statement, Sep 13, 4:25 PM CDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Midland/Odessa TX
425 PM CDT Sat Sep 13 2025

TXZ061-062-132215-
Midland TX-Ector TX-
425 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ECTOR...
NORTHWESTERN MIDLAND AND SOUTHWESTERN MARTIN COUNTIES THROUGH 515 PM
CDT...

At 424 PM CDT, Doppler radar was tracking a strong thunderstorm over
Midland International Air and Space Port, or near Midland, moving
northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Midland, Odessa, Greenwood, Midland International Air and Space Port,
Cotton Flat, Warfield, and Midland Airpark.

This includes Interstate 20 between mile markers 120 and 145.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3180 10227 3189 10236 3209 10216 3204 10185
TIME...MOT...LOC 2124Z 233DEG 41KT 3194 10218

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Lopez
Special weather statement, Sep 13, 5:03 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
503 PM CDT Sat Sep 13 2025

TXZ051-052-062-063-132245-
Midland TX-Martin TX-Glasscock TX-Howard TX-
503 PM CDT Sat Sep 13 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN GLASSCOCK...
NORTHEASTERN MIDLAND...SOUTHEASTERN MARTIN AND SOUTHWESTERN HOWARD
COUNTIES THROUGH 545 PM CDT...

At 503 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Stanton, or 13 miles west of Big Spring, moving
east at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Big Spring, Stanton, Lomax, Lenorah, Big Spring Country Club,
Courtney, Big Spring McMahon-Wrinkle Airpark, Stanton Municipal
Aiport, and Elbow.

This includes Interstate 20 between mile markers 146 and 181.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3206 10199 3241 10184 3235 10142 3200 10145
TIME...MOT...LOC 2203Z 286DEG 15KT 3225 10171

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

21

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 3:04 PM CDTSpecial Weather StatementMAFDawson41 min
Sep 13, 3:48 PM CDTSpecial Weather StatementMAFEctor42 min
Sep 13, 4:04 PM CDTSpecial Weather StatementMAFMartin41 min
Sep 13, 4:25 PM CDTSpecial Weather StatementMAFMidland50 min
Sep 13, 5:03 PM CDTSpecial Weather StatementMAFHoward42 min
Sep 13, 5:46 PM CDTFlash Flood Warning Considerable damage threatMAFBorden, Dawson3 hr
Sep 13, 6:25 PM CDTFlash Flood WarningMAFGlasscock, Howard3 hr
Sep 13, 6:52 PM CDTSpecial Weather StatementMAFAndrews38 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.